Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

January 6, 2021Angelina County, Texas

NWS Shreveport, LA issued this special weather statement at Jan 6, 2021, 4:13 PM CST for Angelina County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2021, 4:13 PM CST (22:13 UTC)
Expired
Jan 6, 2021, 4:45 PM CST
In force
32 min
Issued by
NWS Shreveport, LA

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS84 KSHV 062213
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
413 PM CST Wed Jan 6 2021
 
TXZ152-165-062245-
Angelina TX-Nacogdoches TX-
413 PM CST Wed Jan 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES AND WESTERN
ANGELINA COUNTIES UNTIL 445 PM CST...

At 412 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Pollok to near Apple
Springs to 7 miles southeast of Groveton. Movement was northeast at
50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Redland, Clawson, Homer
and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3109 9464 3110 9465 3109 9467 3111 9472
      3111 9475 3115 9485 3123 9486 3126 9490
      3128 9488 3130 9490 3132 9490 3134 9491
      3134 9496 3138 9495 3140 9497 3150 9458
      3125 9454 3107 9458
TIME...MOT...LOC 2212Z 238DEG 44KT 3136 9495 3116 9493 3096 9507 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jan 6, 3:36 PM CST, 37 minutes earlier.

Area forecast discussion, Jan 6, 3:36 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
336 PM CST Wed Jan 6 2021

.SHORT TERM.../Tonight through Thursday Night/

A sfc low is currently located just north of DFW with a cold
front trailing southwest from the low just east of the I-35
corridor. At the same time, a warm front extends southeast from
the low into portion of East and Southeast Texas ahead of the cold
front. Showers and embedded thunderstorms have developed ahead of
this system today, with most of the precip currently across
most of East Texas, SE Oklahoma, and adjacent SW Arkansas. The
precipitation will slowly move eastward as the sfc low and
trailing cold front move eastward this evening. There is a
marginal risk for severe weather in the form of damaging winds
across portions of Deep East Texas in the warm sector, as the warm
front has moved northward into portions of Angelina, San
Augustine and Sabine counties. The threat will be brief, as the
cold front will quickly move into those areas by this evening.
However, the threat for heavy rain will persist through the
evening as rainfall intensity will increase as the surface low and
cold front move into the region. Guidance suggests six-hourly
rainfall amounts of one to three inches across portions of East
Texas, Southeast Oklahoma, Southwest Arkansas, and Northwest
Louisiana. Although widespread flooding is not anticipated,
saturated soils from recent rainfall will make these areas more
vulnerable.

The sfc low is expected to track near the I-20 corridor of East
Texas and Northern Louisiana overnight into Thursday. This will
likely allow precipitation to linger through late Thursday
morning, or possibly into Thursday afternoon, especially north of
the Interstate 20 corridor as precipitation wraps around the low.
There is a slight chance on early Thursday morning for some light
snow or sleet to mix in across the extreme northern sections of
McCurtain County, OK and Howard County, AR, as cold air filters
in on the back side of the sfc low. However, temps should remain
above freezing, so little to no accumulations are expected at this
time. Dry weather should finally return to the area by Thursday
evening as the sfc low exits the region. Expect cooler and drier
air to move into the region with temps falling into the low to mid
30s by Friday morning.

.LONG TERM.../Friday through Wednesday/

Friday will see a large 1030+mb high pressure continuing to hold
position in the midWest U.S. and extending down the MS River valley
down into Texas. The northerly winds will make for a chilly day with
highs in the upper 40s for both Friday and Saturday.

We will trend even colder for highs on Sunday with abundant clouds
and falling precipitation. Meanwhile, our morning lows will be in
the upper 20s and lower 30s for the weekend and into next week. The
GFS and ECMWF have trended very different on timing to end the
event. Of course ending overnight such as on the GFS will be much
less impact wise than the lingering ECMWF which has the end of the
event now lingering into much of Monday. So until this is resolved
amounts will remain hard to estimate much less pinpoint, but the WPC
winter outlook is for less coverage area with their quarter inch
amounts.

In fact, parts of central Texas nw have Day 5 quarter inch amounts
all to our West. Due to further cooling during the overnight, it
would not take that much to leave behind some tricky travel here in
much of the ArkLaTex based on the ECMWF. The ECMWF has the upper low
still over W/SW Arkansas on Monday, while the GFS is near the boot
heal of MO. In addition, most the GFS moisture is long gone adding
to the dilemma of when exactly to end the event.

The remainder of the period will clear out and remain chilly with
another 1030mb high arriving in the wake of the system keeping highs
in the 50s with returning sunshine and morning lows near freezing.

/24/

&&

.PREV DISCUSSION... /issued 1227 PM CST Wed Jan 6 2021/

AVIATION...

For the 06/18z TAFs, a large area of showers and embedded
thunderstorms will continue to push eastward during the TAF period
ahead of an approaching surface low and upper level trough.
Flight conditions will continue to deteriorate from west to east
during the period. IFR/LIFR ceilings and visibilities can be
expected, especially with the stronger showers and storms. The
precipitation will be slow to end from southwest to northeast
beginning around 07/03z, but will likely persist through end of
the period at all terminals except KTYR and KLFK. Surface winds at
all terminals should be east or southeast through 06/21z but will
directions will vary, with an eventual shift to the northwest, as
the surface low moves across the area. Wind speeds should also
increase during the latter half of the period, especially across
East Texas due to a tightening pressure gradient around the
strengthening low pressure area.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  48  35  49 /  90  20   0   0
MLU  45  51  36  47 / 100  40   0   0
DEQ  38  47  31  48 / 100  60   0   0
TXK  40  46  33  47 / 100  40   0   0
ELD  39  45  32  47 / 100  60   0   0
TYR  43  49  35  49 /  40   0   0   0
GGG  41  48  33  48 /  80  10   0   0
LFK  43  53  35  53 /  70   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20/24
Hazardous weather outlook, Jan 6, 2:35 PM CST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
235 PM CST Wed Jan 6 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-072045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
235 PM CST Wed Jan 6 2021

This Hazardous Weather Outlook is for southern Arkansas, for
northern Louisiana, for eastern Texas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

A cold front will push through our four state region this
afternoon and evening with increasing shower and thunderstorm
activity. Additionally, some of this rain may be moderate to heavy
at times on already saturated soils. As such, localized flooding
and flash flooding may be possible. A few late afternoon strong
storms in deep east Texas could bring some gusty winds to near 40
mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A winter weather scenario will be unfolding Sunday night into
Monday. It does look as though some areas may see some light snow
accumulations overnight, although timing differences in the
medium range models with the event's end time, could mean travel
issues lingering for us as the new week begins. We will continue
to track this system which could impact more of our Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

24

In the hours before

Special weather statement, Jan 6, 3:47 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
347 PM CST Wed Jan 6 2021

TXZ149-152-165-062230-
Cherokee TX-Angelina TX-Nacogdoches TX-
347 PM CST Wed Jan 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 430 PM
CST...

At 347 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Apple Springs, moving northeast at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Nacogdoches, Wells, Pollok and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3134 9496 3135 9496 3136 9495 3137 9496
      3138 9495 3141 9498 3142 9500 3143 9501
      3144 9500 3145 9501 3172 9483 3154 9459
      3133 9491
TIME...MOT...LOC 2147Z 219DEG 32KT 3135 9499

13
Special weather statement, Jan 6, 4:13 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 PM CST Wed Jan 6 2021

TXZ152-165-062245-
Angelina TX-Nacogdoches TX-
413 PM CST Wed Jan 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES AND WESTERN
ANGELINA COUNTIES UNTIL 445 PM CST...

At 412 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Pollok to near Apple
Springs to 7 miles southeast of Groveton. Movement was northeast at
50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Redland, Clawson, Homer
and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3109 9464 3110 9465 3109 9467 3111 9472
      3111 9475 3115 9485 3123 9486 3126 9490
      3128 9488 3130 9490 3132 9490 3134 9491
      3134 9496 3138 9495 3140 9497 3150 9458
      3125 9454 3107 9458
TIME...MOT...LOC 2212Z 238DEG 44KT 3136 9495 3116 9493 3096 9507

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:06 PM CSTRiver Flood WarningSHVGregg46 hr
Jan 6, 3:08 PM CSTRiver Flood WarningSHVGregg, Smith, Upshur, Wood21 days
Jan 6, 3:47 PM CSTSpecial Weather StatementSHVNacogdoches43 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.